Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 21, 2011, 6:55 PM EDT for Cumberland County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 6:55 PM EDT (22:55 UTC)
- Expired
- Jun 21, 2011, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:20 PM EDT | HAIL 1.75 | Vander, NC | |
| Jun 21, 7:30 PM EDT | HAIL 1 | 2 N Stedman, NC | PUBLIC REPORTED QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
887
WUUS52 KRAH 212255
SVRRAH
NCC051-212330-
/O.NEW.KRAH.SV.W.0151.110621T2255Z-110621T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STEDMAN...OR 12 MILES EAST OF
FAYETTEVILLE...MOVING EAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STEDMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3506 7886 3507 7886 3511 7865 3510 7865
3509 7867 3499 7865 3494 7858 3493 7857
3492 7881
TIME...MOT...LOC 2255Z 264DEG 4KT 3503 7870
$$
WSS1 follow-up statement
672
WWUS52 KRAH 212310
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT TUE JUN 21 2011
NCC051-212330-
/O.CON.KRAH.SV.W.0151.000000T0000Z-110621T2330Z/
CUMBERLAND NC-
710 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CUMBERLAND COUNTY...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OR JUST
NORTH OF STEDMAN...OR 11 MILES EAST OF FAYETTEVILLE...MOVING EAST AT
5 MPH. RADAR IS INDICATING VERY LARGE HAIL WITH THIS STORM.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF EASTERN CUMBERLAND COUNTY...NORTH AND NORTHEAST OF STEDMAN.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3506 7886 3507 7886 3511 7865 3510 7865
3509 7867 3499 7865 3494 7858 3493 7857
3492 7881
TIME...MOT...LOC 2309Z 264DEG 4KT 3503 7870
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 3:15 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE JUN 21 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND THURSDAY INCREASING THE CHANCE OF LATE DAY THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 315 PM TUESDAY... COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION AND EVOLUTION. FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD SMOKE ACROSS THE COASTAL PLAIN AND TRIAD AREA. THE SMOKE ARRIVED WITH A LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES HAVE BEEN AS LOW AS 2 MILES AT KRDU AND AROUND 4 MILES AT AROUND A HALF DOZEN OTHER METAR LOCATIONS. SFC WINDS WILL REMAIN LIGHT THIS EVENING AND WILL TEND TO VEER AROUND TO MORE SOUTHWESTERLY. THE LIGHT SPEEDS WONT PROVIDE RAPID ALLEVIATION OF THE SMOKE AND LOW VISIBILITIES TONIGHT AND AS THE BOUNDARY LAYER COLLAPSES... CONDITIONS COULD WORSEN LOCALLY. OUTFLOW FROM CONVECTION THIS EVENING COULD PROVIDE SOME RELIEF FROM THE SMOKE BUT PINPOINTING THE LOCATION AND IMPACT OF THIS IS FOOLHARDY. CONVECTION IS ALREADY ONGOING ACROSS THE HIGHER TERRAIN OF NC WITH NUMEROUS REPORTS OF LARGE HAIL RECEIVED. THIS CONVECTION IS DEVELOPING IN A REGION OF DIFFERENTIAL HEATING AND WILL TEND TO DRIFT EAST AND NORTHEAST THIS EVENING WITH THE LIGHT W TO SW FLOW AT MID LEVEL. THE ATMOSPHERE ACROSS THE PIEDMONT IS CHARACTERIZED BY GOOD INSTABILITY WITH MLCAPES BETWEEN 2000-3000 J/KG WITH A MORE STABLE AIRMASS ACROSS THE COASTAL PLAIN BECAUSE OF REDUCED INSOLATION FROM CLOUDINESS AND SMOKE. EXPECT THIS CONVECTION TO MOVE EAST AND EVENTUALLY OFF THE HIGHER TERRAIN. THE LOW LEVEL WIND FIELD IS GENERALLY LIGHT ESPECIALLY IN THE LOWEST 4KM WHICH BUT THE ASSOCIATED COOL POOL SHOULD SUPPORT AND DRIVE THE CONVECTION ACROSS THE NORTHERN PIEDMONT THIS EVENING. WOULD EXPECT WIND THREAT TO BE THE PRIMARY HAZARD THIS EVENING GIVEN THE FORECAST PROFILES OVER CENTRAL NC BUT MOST OF THE SEVERE REPORTS THIS AFTN HAVE BE FROM LARGE HAIL. WILL INCREASE POPS INTO THE MID CHANCE RANGE ACROSS THE NW PIEDMONT...HIGHLIGHT LOW CHANCE POPS IN THE SOUTHERN COASTAL PLAIN NEAR THE DISTURBANCE ALOFT WITH SLIGHT CHANCE ELSEWHERE FOR THIS EVENING. ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE NW PIEDMONT. -BLAES && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY... WEDNESDAY NIGHT: THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES... EXPECT BALMY LOWS IN THE LOWER/MID 70S. THURSDAY: THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00" PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85". ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS... WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS. THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY. WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF GFS THERMODYNAMIC PROFILES ARE ON THE RIGHT TRACK WE WOULD LIKELY BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR 89-94F. THURSDAY NIGHT: THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20% CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... ...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH THE WEEKEND... THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT. THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5 RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5 TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS. GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S. -VINCENT && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 245 PM TUESDAY... COMPLEX FORECAST SITUATION THIS AFTERNOON THROUGH EARLY WEDNESDAY AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION. SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT KRDU/KFAY/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS AFTN BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN DECREASING VSBYS AND CIGS. POOREST CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN SHIFTING EAST TOWARD KRWI. SCT CONVECTION FIRING ACROSS THE MTNS OF NC WILL SHIFT EAST AND SHOULD IMPACT THE NW PIEDMONT TAF LOCATIONS -KINT/KGSO BETWEEN 22 AND 04Z. ADDED A PERIOD OF CBS TO TAFS TO ACCOUNT FOR THIS. NOT SURE HOW FAR EAST THIS CONVECTION WILL MAKE. OTHER CONVECTION IS POSSIBLE IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN WHICH COULD IMPACT TAFS AT KFAY AND POSSIBLY KRWI. NOT REAL CONFIDENT IN CHC OF TSRA SO WILL OMIT FROM TAFS FOR NOW. OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE. OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES && .CLIMATE... TEMPERATURE RECORDS FOR JUNE 21-23: RDU DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ TUE JUN 21 | 99 1964 | 72 2009/1990 WED JUN 22 | 100 1981 | 77 1981 THU JUN 23 | 100 1986 | 73 2010/1996 GSO DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ TUE JUN 21 | 100 1933 | 73 2009/1990 WED JUN 22 | 99 1933 | 75 1981 THU JUN 23 | 97 1988 | 73 2010 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...BLAES CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT TUE JUN 21 2011 NCZ024-025-040>042-076>078-088-089-221800- ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND- SAMPSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-073>075-083>086-221800- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND-HOKE- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-043-221800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 21, 5:33 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT TUE JUN 21 2011
NCZ089-212215-
SAMPSON-
533 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 615 PM EDT...
AT 533 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARRELLS...OR ABOUT 14 MILES WEST OF WALLACE...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3463 7832 3467 7833 3469 7837 3477 7841
3487 7837 3488 7815 3474 7819 3472 7814
3472 7811 3471 7811 3468 7815 3462 7819
TIME...MOT...LOC 2133Z 254DEG 6KT 3472 7823
WSSSpecial weather statement, Jun 21, 5:50 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT TUE JUN 21 2011
NCZ089-212230-
SAMPSON-
550 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 630
PM EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTHWEST OF CLINTON...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM
WAS SOUTH SOUTHEAST OF CLINTON ALSO MOVING SLOWLY TO THE EAST.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLINTON.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3484 7850 3486 7850 3490 7854 3491 7854
3491 7856 3494 7857 3495 7860 3500 7864
3523 7861 3521 7817 3490 7814 3480 7845
TIME...MOT...LOC 2149Z 277DEG 9KT 3505 7840
WSSSpecial weather statement, Jun 21, 6:06 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT TUE JUN 21 2011
NCZ077-212245-
HARNETT-
606 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN HARNETT COUNTY
THROUGH 645 PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF PINEVIEW...OR ABOUT 7 MILES NORTHWEST OF FORT BRAGG...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ANDERSON CREEK...
AND...TIMBERLAKE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3521 7915 3524 7916 3525 7918 3530 7919
3539 7881 3527 7878 3526 7882 3524 7886
3525 7887 3523 7889 3521 7904 3519 7908
TIME...MOT...LOC 2206Z 260DEG 9KT 3523 7907
77Special weather statement, Jun 21, 6:36 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT TUE JUN 21 2011
NCZ088-212315-
CUMBERLAND-
636 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN CUMBERLAND COUNTY
THROUGH 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEDMAN...OR ABOUT 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING EAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
CUMBERLAND COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3485 7855 3494 7886 3511 7880 3510 7866
3508 7867 3499 7865 3494 7857 3491 7856
3491 7854 3490 7854 3486 7850 3485 7850
TIME...MOT...LOC 2236Z 284DEG 10KT 3500 7872
WSSLocal storm report, Jun 21, 6:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NNE SALEMBURG 35.07N 78.46W
06/21/2011 E1.25 INCH SAMPSON NC PUBLIC
PUBLIC REPORTED UP TO GOLF BALL SIZE HAIL NORTH OF
SALEMBURG
&&
EVENT NUMBER RAH1100837
ELLISLocal storm report, Jun 21, 6:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 3 N SALEMBURG 35.05N 78.51W
06/21/2011 E1.00 INCH SAMPSON NC 911 CALL CENTER
911 DISPATCHER DROVE THROUGH QUARTER SIZE HAIL NORTH OF
SALEMBURG
&&
EVENT NUMBER RAH1100838
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:47 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance | 58 min |
| Jun 21, 7:49 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more | 56 min |
| Jun 21, 8:45 AM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Vance, Warren | 90 min |
| Jun 21, 5:33 PM EDT | Special Weather Statement | RAH | Sampson | 42 min |
| Jun 21, 5:50 PM EDT | Special Weather Statement | RAH | Sampson | 40 min |
| Jun 21, 5:59 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 21, 6:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jun 21, 6:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 45 min |
| Jun 21, 6:36 PM EDT | Special Weather Statement | RAH | Cumberland | 39 min |
| Jun 21, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 35 min |
| Jun 21, 7:17 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Jun 21, 7:26 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 49 min |
| Jun 21, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 45 min |
| Jun 21, 7:38 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 67 min |
| Jun 21, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 48 min |
| Jun 21, 7:54 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.